Alert archive / West Virginia / Flash Flood Warnings in 2002
Flash Flood Warning 43, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 19, 2002, 4:48 PM EDT for Nicholas County, West Virginia. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2002, 4:48 PM EDT (20:48 UTC)
- Expired
- Jun 19, 2002, 6:15 PM EDT
- In force
- 87 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Nicholas County, WV
The radar
The Charleston,WV radar (KRLX), 81 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 192052
FFWRLX
WVC067-192215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
448 PM EDT WED JUN 19 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN NICHOLAS COUNTY IN WEST VIRGINIA...
* UNTIL 615 PM EDT...
* AT 448 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
THUNDERSTORMS REDEVELOPING OVER THE AREA...MAINLY TO THE EAST AND
SOUTH OF SUMMERSVILLE. THE INDIVIDUAL STORMS WERE DRIFTING VERY
SLOWLY TO THE SOUTHEAST.
--CALL TO ACTION-- A FLASH FLOOD WARNING MEANS THAT FLOODING IS
IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT
ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY
FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY
AND SEEK HIGHER GROUND.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO
SO SAFELY.
$$
LAT...LON 3830 8078 3818 8077 3811 8067 3828 8044
3831 8054What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:15 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 19, 3:15 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 315 PM EDT WED JUN 19 2002 ...TONIGHT THROUGH FRIDAY NIGHT... SHOWERS AND THUNDERSTORMS INDICATED ON THE RADAR THIS AFTERNOON IN RESPONSE TO THE VORTMAX MOVING ACROSS THE REGION. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORM THROUGH THIS EVENING. HIGH PRESSURE BUILDS INTO THE AREA THURSDAY AT THE SURFACE AND ALOFT WILL CONTINUE DRY FORECAST. FRIDAY WILL INTRODUCE A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS IN RESPONSE TO THE UPPER LOW MOVING INTO THE EASTERN SECTIONS OF THE FORECAST AREA. ...EXTENDED SATURDAY THROUGH NEXT WEDNESDAY... DID NOT DO TOO MUCH DAMAGE TO PREVIOUS THINKING THROUGH NEXT WEDNESDAY. LOW CONFIDENCE WITH LATEST MODEL RUNS DUE TO THE FACT THAT SOME LOCAL RAOBS HAD PROBLEMS THIS MORNING. HOWEVER...THE TREND OF AFTERNOON AND EARLY EVENING THUNDERSTORMS SEEMS TO BE THE RULE THROUGH MUCH OF THIS TIME PERIOD. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/ KS/ELW
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:00 PM EDT | Flash Flood Warning | RLX | Webster | 90 min |
Nearby
Flash Flood Warnings in West Virginia, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.